MAUDE Adverse Event Report: EXACTECH, INC. OFFSET CUP IMPACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. OFFSET CUP IMPACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number OFFSET CUP IMPACTOR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
When we were impacting the liner implant, the distal portion of the impactor chipped off and broke.Patient was last known to be in stable condition following the event.The device will be returned.
 
Additional Manufacturer Narrative
(h3) based on historical complaint evaluations, returned devices, and reported events, the broken offset cup impactors reported were likely the result of fatigue fracture initiated over time which led to ultimate fracture of the flexible locking tabs.The most probable root cause associated with the reported event of "broken / non-functional" is associated with a partial or full-thickness crack in the device materials.

Brand Name
OFFSET CUP IMPACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12342245
Report Number1038671-2021-00401
Device Sequence Number3515719
Product Code LXH
UDI-Device Identifier10885862020376
UDI-Public10885862020376
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOFFSET CUP IMPACTOR
Device Catalogue Number121-01-02
Device Lot Number85742001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale